Ohio, 2009Damaging Winds in Ohio, August 10, 2009
August 10, 2009 · NWS ILN · 3 events in 3 counties and zones
A complex of storms moved through during the afternoon hours of August 10th producing damaging winds across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $38,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A complex of storms moved through during the afternoon hours of August 10th producing damaging winds across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 10, 1:02 PM EST, 33 minutes earlier.
Area forecast discussion, Aug 10, 1:02 PM EST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
202 PM EDT MON AUG 10 2009
.SYNOPSIS...
A SERIES OF UPPER DISTURBANCES WILL MOVE THROUGH THE AREA OVER THE
NEXT FEW DAYS. THESE WILL HELP TO SLOWLY PUSH A COLD FRONT THROUGH
THE OHIO VALLEY.
&&
.NEAR TERM /UNTIL 11 PM THIS EVENING/...
PRIMED ATMOSPHERE IS GOING AHEAD OF A SOUTEHAST DIVING OUTFLOW
THAT IS MOST NOTABLE ON .5 REFLECTIVITY COMPOSITE. SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO GET A KICK FROM THIS FEATURE AS IT
MOVES SOUTHEAST. THIS WILL LIKELY SPARK ANY DEEPER CU IN THE AIR
IMMEDIATELY AHEAD OF IT TO PRODUCE SHOWERS AND/OR SOME THUNDER.
THE STORMS TO THE SOUTHEAST ARE FIRING ALONG WHAT APPEARS TO BE A
SLIGHT CONVERGENT BOUNDARY AND WILL LIKELY DO SO FOR THE REMAINDER
OF THE AFTERNOON UNTIL COLD AIR POOLING CUTS OFF ANY SURFACE
INSTABILITY.
ALL THAT BEING SAID...UPDATED FORECAST WAS TO TONE DOWN MAX TEMPS
SLIGHTLY AND MELD PAST WX WITH CURRENT AND EXPECTED NEAR FUTURE
TEMPS/DEWPOINTS/WINDS. THOUGHT THAT CURRENT POPS WERE MORE THAN
REASONABLE AND NO CHANGES WERE MADE HERE.
&&
.SHORT TERM /11 PM THIS EVENING THROUGH WEDNESDAY/...
CONVECTION MAY STILL BE ONGOING AT THE BEGINNING OF THE PERIOD IN
THE SOUTHERN ZONES. DIFFUSE COLD FRONT WILL PUSH INTO THE REGION
DURING THE DAY WITH ADDITIONAL DEVELOPMENT POSSIBLE ALONG AND
AHEAD OF IT. APPEARS THAT THE FRONT WILL MAKE IT ALL THE WAY
THROUGH THE FORECAST AREA BY TUESDAY EVENING BEFORE STALLING.
THERE IS THE POTENTIAL FOR A WAVE TO MOVE ALONG THE FRONT ON
WEDNESDAY WHICH MAY BE IN CLOSE ENOUGH PROXIMITY TO BRING SOME
FURTHER SHOWERS AND THUNDERSTORMS TO THE SOUTHEAST ZONES.
CONTINUED TO FAVOR COOLER GUIDANCE FOR HIGHS. MOS WAS IN
REASONABLE AGREEMENT FOR LOWS AND DID NOT VARY TOO MUCH FROM THE
CONSENSUS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
HIGH PRESSURE WILL BUILD OVER THE GREAT LAKES WEDNESDAY NIGHT AND
THURSDAY AND THEN CONTINUE TO EXTEND ACROSS THE REGION INTO THE
WEEKEND. THIS SHOULD RESULT IN DRY WEATHER AND TEMPERATURES AT OR
SLIGHTLY ABOVE NORMAL.
&&
.AVIATION /16Z MONDAY THROUGH FRIDAY/...
POPCORN CONVECTION LOCATED ACROSS CWA THIS AFTERNOON IS GETTING A
LITTLE BIT OF ENHANCEMENT NORTHWEST OF METRO DAYTON FROM AN
OUTFLOW FROM MCS OVER WESTERN MI EARLIER THIS MORNING. EXPECT THIS
LINE TO REMAIN ACTIVE AND THIS WAVE WILL CONTINUE TO MAKE ITS WAY
SOUTH THIS AFTERNOON...GIVING A BIT OF ENHANCEMENT TO THE NEXT
LINE IT ENCOUNTERS...CURRENTLY RUNNING ALONG THE I-75 CORRIDOR S
AND I-71 CORRIDOR NE OF METRO CINCY. OCCASIONAL GUSTS IN THE WORST
OF THESE STORMS WILL BE 30-35KT BUT THIS WILL BE THE EXCEPTION TO
THE NORM OF ABOUT 20-25 KT. CIGS HAVE LIFTED TO VFR BUT SHOULD
DROP BACK DOWN TO MVFR IN THE STORMS...WITH SOME HEAVIER STORMS
PRODUCING VSBY AROUND A MILE WITH CIGS AROUND 1KFT.
NAM IS SHOWING FORCING DRIVING SE OF FCST AREA LATER THIS
AFTERNOON AND I AM BITING INTO THIS SCENARIO AND CLEARING THINGS
OUT A LITTLE BEFORE 0Z TONIGHT. THINK THAT SOME SPOTS THAT GET A
GOOD SHOT OF RAIN MAY MIX OUT ANY LINGERING LOW CLOUD COVER
TONIGHT AND SEE SOME FOG DEVELOPMENT...BUT THIS SHOULD BE SOMEWHAT
OF A HIT AND MISS SITUATION TONIGHT.
AM NOT FAVORING ANY LINGERING SHOWERS TOMORROW...IF THEY OCCUR
SHOULD BE SE OF I-71 CORRIDOR AND TAF SITES.
OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...
NEAR TERM...FRANKS
SHORT TERM...
LONG TERM...
AVIATION...FRANKS
Hazardous weather outlook, Aug 10, 4:00 AM EST, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
500 AM EDT MON AUG 10 2009
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-110900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
500 AM EDT MON AUG 10 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TODAY.
THE ATMOSPHERE IS FORECAST TO BECOME MODERATELY UNSTABLE TODAY
WHICH WILL ALLOW SHOWERS AND THUNDERSTORMS TO FORM. IF THERE IS
ENOUGH HEATING...THEN SOMEWHAT STRONGER INSTABILITY MAY DEVELOP IN
SOME LOCATIONS. IF THIS OCCURS...THEN A COUPLE OF STORMS COULD
BECOME SEVERE. DAMAGING WINDS WOULD BE THE PRIMARY THREAT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SINCE THE THREAT IS FORECAST TO BE ISOLATED...SPOTTER ACTIVATION
IS NOT EXPECTED AT THIS TIME.
Thunderstorm Wind, Clark
- When
- August 10, 1:35 PM EST to 1:37 PM EST
- Where
- Clark County, South Vienna
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Law Enforcement
- Coordinates
- 39.920, -83.620
Forty trees were knocked down and siding was stripped off a home in the the area. Additionally, a power pole was knocked over and numerous power outages were reported.
Thunderstorm Wind, Warren
- When
- August 10, 3:05 PM EST to 3:07 PM EST
- Where
- Warren County, 2.21 mi SSE of Lelan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 39.419, -84.160
Trees were reported down on power lines.
Thunderstorm Wind, Brown
- When
- August 10, 4:15 PM EST to 4:17 PM EST
- Where
- Brown County, Mt Orab
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.050, -83.920
Parts of trees were reported down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Ohio, August 10, 2009$665,000 · 1.75 in hail · 18 events
- Hail and Damaging Winds in Kansas, August 10, 2009$499,000 · 1 in hail · 20 events
- Flash Flooding and Damaging Winds in Pennsylvania, August 10, 2009$745,000 · 60 kt wind · 5 events
- Damaging Winds in Pennsylvania, August 10, 2009$300,000 · 50 kt wind · 6 events
- Flash Flooding and Lightning Strike in West Virginia, August 10, 2009$340,000 · 3 events
- Flash Flooding and Damaging Winds in Arkansas, August 10, 2009$229,000 · 50 kt wind · 8 events
- Flash Flooding and Hail in Oklahoma, August 10, 2009$75,000 · 65 kt wind · 16 events
- Damaging Winds in New York, August 10, 2009$53,000 · 61 kt wind · 18 events
- Flash Flooding and Hail in New York, August 10, 2009$95,000 · 50 kt wind · 5 events
- Hail in Kansas, August 10, 2009$100,000 · 1.25 in hail · 2 events
- Damaging Winds in Kansas, August 10, 2009$55,000 · 78 kt wind · 9 events
- Damaging Wind in Ohio, August 10, 2009$50,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 190266, 190250, 190252.